Alert archive / Idaho / Red Flag Warnings in 2006
Red Flag Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 8, 2006, 3:57 AM MDT for 12 counties in Idaho. It took effect at Aug 8, 2006, 8:37 AM MDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2006, 3:57 AM MDT (09:57 UTC)
- In effect from
- Aug 8, 2006, 8:37 AM MDT
- Expired
- Aug 8, 2006, 11:00 PM MDT
- In force
- 14 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bonneville County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 55 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 10.0 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2157 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 080957 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 357 AM MDT TUE AUG 8 2006 IDZ411>413-082200- /O.UPG.KPIH.FW.A.0004.060808T1800Z-060809T0300Z/ /O.NEW.KPIH.FW.W.0004.060808T1800Z-060809T0300Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 357 AM MDT TUE AUG 8 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS LOW HUMIDITY AND HIGH HAINES INDEX IN SOUTHEAST IDAHO... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. MANY LOCATIONS WITHIN THE CRITICAL FIRE DANGER AREA WILL SEE RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT ALONG WITH WIND GUSTS TO 30 MPH OR MORE DURING THE AFTERNOON AND EVENING TODAY. IN ADDITION...A HIGH HAINES INDEX WILL ENHANCE THE CRITICAL FIRE WEATHER CONDITIONS IN THIS AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$
3 follow-up statements
000 WWUS85 KPIH 081437 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 837 AM MDT TUE AUG 8 2006 IDZ409-090245- /O.EXB.KPIH.FW.W.0004.060808T1800Z-060809T0500Z/ MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM- 837 AM MDT TUE AUG 8 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 11 PM MDT THIS EVENING FOR GUSTY WINDS LOW HUMIDITY AND A HIGH HAINES INDEX ASSOCIATED WITH A COLD FRONT PASSING THROUGH SOUTHEAST IDAHO... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM MDT THIS EVENING. MANY LOCATIONS WITHIN THE CRITICAL FIRE DANGER AREA WILL SEE RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT ALONG WITH WIND GUSTS TO 30 MPH OR MORE DURING THE AFTERNOON AND EVENING HOURS AS A COLD FRONT SWEEPS INTO THE AREA. IN ADDITION...A HIGH HAINES INDEX WILL ENHANCE THE CRITICAL FIRE WEATHER CONDITIONS IN THIS AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$ IDZ411>413-090245- /O.EXT.KPIH.FW.W.0004.060808T1800Z-060809T0500Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 837 AM MDT TUE AUG 8 2006 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 11 PM MDT THIS EVENING FOR GUSTY WINDS LOW HUMIDITY AND A HIGH HAINES INDEX IN SOUTHEAST IDAHO... THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 11 PM MDT THIS EVENING. MANY LOCATIONS WITHIN THE CRITICAL FIRE DANGER AREA WILL SEE RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT ALONG WITH WIND GUSTS TO 30 MPH OR MORE DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION...A HIGH HAINES INDEX WILL ENHANCE THE CRITICAL FIRE WEATHER CONDITIONS IN THIS AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$
000 WWUS85 KPIH 081645 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 1045 AM MDT TUE AUG 8 2006 IDZ405>407-090445- /O.EXB.KPIH.FW.W.0004.060808T2000Z-060809T0500Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- 1045 AM MDT TUE AUG 8 2006 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MDT THIS EVENING FOR GUSTY WINDS AND THUNDERSTORMS IN SOUTHEAST IDAHO... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MDT THIS EVENING. MANY LOCATIONS WITHIN THE CRITICAL FIRE DANGER AREA WILL SEE LOW RELATIVE HUMIDITIES ALONG WITH WIND GUSTS TO 35 MPH OR MORE WITH THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION...A HIGH HAINES INDEX WILL ENHANCE THE CRITICAL FIRE WEATHER CONDITIONS IN THIS AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$ IDZ409-411>413-090445- /O.CON.KPIH.FW.W.0004.060808T1800Z-060809T0500Z/ MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 1045 AM MDT TUE AUG 8 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR GUSTY WINDS LOW HUMIDITY AND A HIGH HAINES INDEX ASSOCIATED WITH A COLD FRONT PASSING THROUGH SOUTHEAST IDAHO... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING. MANY LOCATIONS WITHIN THE CRITICAL FIRE DANGER AREA WILL SEE RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT ALONG WITH WIND GUSTS TO 30 MPH OR MORE DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION...A HIGH HAINES INDEX WILL ENHANCE THE CRITICAL FIRE WEATHER CONDITIONS IN THIS AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$
000 WWUS85 KPIH 090457 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 1057 PM MDT TUE AUG 8 2006 IDZ409-411>413-090600- /O.EXP.KPIH.FW.W.0004.000000T0000Z-060809T0500Z/ MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 1057 PM MDT TUE AUG 8 2006 ...RED FLAG WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING. WINDS HAVE DIMINISHED AND RELATIVE HUMIDITY READINGS HAVE INCREASED... DECREASING THE FIRE WEATHER THREAT LATE THIS EVENING. $$ IDZ405>407-090600- /O.EXP.KPIH.FW.W.0004.000000T0000Z-060809T0500Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- 1057 PM MDT TUE AUG 8 2006 ...RED FLAG WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING. WINDS HAVE DIMINISHED AND RELATIVE HUMIDITY READINGS HAVE INCREASED... DECREASING THE FIRE WEATHER THREAT LATE THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 8, 3:56 AM MDT, 1 minute earlier.
Area forecast discussion, Aug 8, 3:56 AM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 356 AM MDT TUE AUG 8 2006 .DISCUSSION...WEST COAST UPPER LOW TO BEGIN MOVING NORTHEAST TODAY. SOUTHERLY FLOW AHEAD OF THE SYSTEM WILL KICK OFF A FEW MORE THUNDERSTORMS THIS AFTERNOON AND EVENING BUT THE AREAL COVERAGE WILL BE MINIMIZED BY DRY AIR WORKING INTO THE REGION. AS SYSTEM DOES APPROACH... THOUGH...SURFACE PRESSURE GRADIENTS WILL TIGHTEN CAUSING GUSTY WINDS. RED FLAG CONDITIONS EXPECTED OVER THE SOUTH AND EAST WITH REMAINDER OF AREA TO EXPERIENCE NEAR CRITICAL CONDITIONS (SEE FIRE WEATHER DISCUSSION BELOW). AS THE UPPER LOW PASSES THE AREA WEDNESDAY ...WE WILL CONTINUE TO SEE GUSTY WINDS. THEN ANOTHER WAVE MOVES OVER IDAHO THURSDAY EVENING DRAGGING A COLD FRONT WITH IT. AGAIN... SURFACE GRADIENT AND CORRESPONDING WINDS WILL INCREASE. THE ULTIMATE RESULT FOR THE NEXT SEVERAL DAYS WILL BE SOME COOLING BY THE END OF THE WEEK BUT A CONTINUATION OF GUSTY AFTERNOON AND EVENING WINDS. THIS IS NOT A GOOD SCENARIO FOR THOSE BATTLING ONGOING WIDLFIRES IN OUR AREA. DITTMANN && .AVIATION...VFR CONDITIONS WILL CONTINUE. ISOLATED THUNDERSTORMS PRODUCING PERIODS OF GUSTY WINDS...MODERATE RAINFALL...AND BRIEF MVFR CONDITIONS POSSIBLE ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS ALONG TWEB ROUTES 344 AND 343. THUNDERSTORM ACTIVITY WILL WANE AFTER 03Z. && .FIRE WEATHER...AN APPROACHING TROUGH WILL SPREAD A SWATH OF VERY DRY AIR ACROSS THE SOUTH-CENTRAL MOUNTAINS (FIRE ZONES 411/412/413) THIS AFTERNOON AND EARLY EVENING. THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS TO 30 MPH AND HIGH HAINES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THIS AREA. NEAR CRITICAL CONDITIONS WILL BE POSSIBLE IN ZONES 409 AND 410 AS WELL DUE TO MAINLY WINDS. AS A RESULT A RED FLAG WARNING WILL BE ISSUED FOR ZONES 411/412/413 THIS AFTERNOON AND EVENING. WINTHER && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR IDZ411-IDZ412-IDZ413. &&
Hazardous weather outlook, Aug 7, 3:45 PM MDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 345 PM MDT MON AUG 7 2006 IDZ017>025-031-032-081200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 345 PM MDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH THE EARLY EVENING HOURS. SOME STORMS MAY PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN... A LOW PRESSURE DISTURBANCE OFF THE NORTHERN CALIFORNIA COAST WILL LIFT NORTHEAST THROUGH THE IDAHO PANHANDLE TUESDAY EVENING PRODUCING WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE CENTRAL MOUNTAINS. DRY AND BREEZY CONDITIONS ARE EXPECTED TO SPREAD ACROSS THE SOUTHERN AND EASTERN MOUNTAINS ENHANCING THE FIRE DANGER. THUS A FIRE WEATHER WATCH HAS BEEN POSTED FOR FIRE ZONES 411...412 AND 413. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.